# SDR CA080121007

- Difficulty date: January 16, 2008
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Boeing 727225
- Aircraft time: 47,745 hours
- Engine: Pwa JT8D15
- System (JASC): 2436 · DC Regulator
- Part: Volt Regulator
- Condition: Odor
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING FLIGHT CREW SHUTDOWN CHECKLIST, ON APU POWER, SMOKE ALARM SOUNDED IN THE AC LAVATORY.  LAVATORY INSP REVEALED SOME SMOKE.  ALARM SILENCED WHILE INSPECTING THE LAVATORY AREA.  AFTER APPROXIMATELY 30 SECONDS, THE ALARM SOUNDED AGAIN, AND THE AC POWERED DOWN.  MAINT  INSPECTED THE LWR E/E COMPARTMENT AND FOUND SUBSTANTIAL AMOUNT OF SMOKE WITH AN ELECTRICAL BURNING ODOR. FIRE DEPARTMENT WAS CALLED BY THE FLIGHT CREW.  MAINT DISCONNECTED THE MAIN AC BATTERY AND DISCONNECTED THE BATTERY CHARGER. NO OBVIOUS FAULTS WERE NOTED WITH THE BATTERY OR CHARGER AND BOTH UNITS DID NOT APPEAR TO BE OVERHEATED. THE AC WAS THEN REPOWERED USING ONLY EXTERNAL POWER WITH NO FURTHER SMOKE EVIDENT. INSP OF ALL ELECTRICAL RACKS AND COMPONENTS WAS CARRIED OUT. THE ONLY FAULT NOTED WAS A BURNED ODOR FROM THE APU VOLTAGE REGULATOR AND GCU. THE VOLTAGE REGULATOR AND GCU WERE REPLACED. THE LAVATORY PUMP WAS PLACED UNDER AN MEL DEFERRAL AND WILL BE REPLACED ONCE THE PART BECOMES AVAILABLE.  THE APU HAS BEEN RUN AND ALL SYS CHECKED SERVICEABLE, WITH NO FURTHER BURNED ODOR OR SMOKE.
